Alert archive / Montana / High Wind Warnings in 2019

High Wind Warning 7, NWS Great Falls, MT

October 17, 2019

NWS Great Falls, MT issued this high wind warning at Oct 17, 2019, 1:52 PM MDT. It took effect at Oct 18, 2019, 12:00 AM MDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2019, 1:52 PM MDT (19:52 UTC)
In effect from
Oct 18, 2019, 12:00 AM MDT
Expired
Oct 18, 2019, 8:02 PM MDT
In force
20 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

693 
WWUS75 KTFX 171952
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
152 PM MDT Thu Oct 17 2019

MTZ009-010-044-046-048-181200-
/O.UPG.KTFX.HW.A.0006.191018T0600Z-191019T0600Z/
/O.NEW.KTFX.HW.W.0007.191018T0600Z-191019T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-
Eastern Pondera-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, 
and Augusta
152 PM MDT Thu Oct 17 2019

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MDT FRIDAY NIGHT...

* WHAT...West winds of 30 to 40 mph, with gusts up to 60 mph are
  expected. Wind gusts up to 75 mph are possible along the Rocky
  Mountain Front, especially in wind prone areas.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier, Toole, 
  Eastern Pondera and Southern Rocky Mountain Front.

* WHEN...From midnight tonight to midnight MDT Friday night.

* IMPACTS...These strong winds could blow down limbs, trees, and 
  power lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles and lightweight 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

Moldan

$$

MTZ045-181200-
/O.UPG.KTFX.HW.A.0006.191018T0600Z-191019T0600Z/
/O.NEW.KTFX.HW.W.0007.191018T1700Z-191019T0600Z/
Liberty-
Including Chester and Whitlash
152 PM MDT Thu Oct 17 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT...

* WHAT...West winds of 30 to 40 mph, with gusts up to 60 mph, are
  expected.

* WHERE...Liberty.

* WHEN...From 11 AM Friday to midnight MDT Friday night.

* IMPACTS...These strong winds could blow down limbs, trees, and 
  power lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles and lightweight 
  trailers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

Moldan

$$

MTZ011-047-181200-
/O.NEW.KTFX.HW.W.0007.191018T1700Z-191019T0600Z/
Hill-Blaine-
Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays
152 PM MDT Thu Oct 17 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT...

* WHAT...West winds of 30 to 40 mph, with gusts up to 60 mph, are
  expected.

* WHERE...Hill and Blaine.

* WHEN...From 11 AM Friday to midnight MDT Friday night.

* IMPACTS...These strong winds could blow down limbs, trees, and 
  power lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles and lightweight 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

Moldan

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
4 follow-up statements
966 
WWUS75 KTFX 180515
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1115 PM MDT Thu Oct 17 2019

MTZ009-010-044-046-048-181200-
/O.CON.KTFX.HW.W.0007.191018T0600Z-191019T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-
Eastern Pondera-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, 
and Augusta
1115 PM MDT Thu Oct 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MDT FRIDAY NIGHT...

* WHAT...West winds of 30 to 40 mph, with gusts up to 60 mph are
  expected. Wind gusts up to 75 mph are possible along the Rocky
  Mountain Front, especially in wind prone areas.

* WHERE...Southern Rocky Mountain Front, Eastern Pondera, 
  Northern Rocky Mountain Front, Toole and Eastern Glacier.

* WHEN...Until midnight MDT Friday night.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around, or damaged by the wind.

&&

$$

MTZ011-045-047-181200-
/O.CON.KTFX.HW.W.0007.191018T1700Z-191019T0600Z/
Hill-Liberty-Blaine-
Including Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, 
Harlem, and Hays
1115 PM MDT Thu Oct 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 11 AM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph 
  expected.

* WHERE...Blaine, Liberty and Hill.

* WHEN...From 11 AM Friday to midnight MDT Friday night.

* IMPACTS...These strong winds could blow down limbs, trees, and 
  power lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles and lightweight 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
529 
WWUS75 KTFX 180944
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
344 AM MDT Fri Oct 18 2019

MTZ009-010-044-046-048-182100-
/O.CON.KTFX.HW.W.0007.000000T0000Z-191019T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-
Eastern Pondera-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, 
and Augusta
344 AM MDT Fri Oct 18 2019

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...West winds 30 to 40 mph, with gusts near 65 mph 
  occurring.

* WHERE...Southern Rocky Mountain Front, Eastern Pondera, 
  Northern Rocky Mountain Front, Toole and Eastern Glacier.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ011-045-047-182100-
/O.CON.KTFX.HW.W.0007.191018T1700Z-191019T0600Z/
Hill-Liberty-Blaine-
Including Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, 
Harlem, and Hays
344 AM MDT Fri Oct 18 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

* WHAT...West winds 30 to 40 mph, with gusts near 60 mph 
  expected.

* WHERE...Blaine, Liberty and Hill.

* WHEN...From 11 AM this morning to midnight MDT tonight.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
518 
WWUS75 KTFX 182017
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
217 PM MDT Fri Oct 18 2019

MTZ009-010-044-046-048-190600-
/O.CON.KTFX.HW.W.0007.000000T0000Z-191019T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Toole-
Eastern Pondera-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, 
and Augusta
217 PM MDT Fri Oct 18 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...West winds of 35 to 45 mph, with gusts up to 60 mph, are
  occurring. Wind gusts approaching 70 mph are occurring along 
  the Rocky Mountain Front, especially in wind prone areas.

* WHERE...Southern Rocky Mountain Front, Eastern Pondera, 
  Northern Rocky Mountain Front, Toole and Eastern Glacier.

* WHEN...Until midnight MDT tonight.

* IMPACTS...These strong winds could blow down limbs, trees, and 
  power lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles and lightweight 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

Moldan

$$

MTZ011-045-047-190600-
/O.CON.KTFX.HW.W.0007.000000T0000Z-191019T0600Z/
Hill-Liberty-Blaine-
Including Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, 
Harlem, and Hays
217 PM MDT Fri Oct 18 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...West winds of 30 to 40 mph, with gusts approaching 60 
  mph, are occurring.

* WHERE...Blaine, Liberty and Hill.

* WHEN...Until midnight MDT tonight.

* IMPACTS...These strong winds could blow down limbs, trees, and
  power lines. Travel will be difficult, especially for high 
  profile vehicles and lightweight trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

Moldan

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
677 
WWUS75 KTFX 190202
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
802 PM MDT Fri Oct 18 2019

MTZ009>011-044>048-190315-
/O.CAN.KTFX.HW.W.0007.000000T0000Z-191019T0600Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Toole-Liberty-
Eastern Pondera-Blaine-Southern Rocky Mountain Front-
802 PM MDT Fri Oct 18 2019

...HIGH WIND WARNING IS CANCELLED...

Winds are diminishing this evening and the High Wind Warning will
be cancelled. However, windy conditions are still occurring along
the immediate Rocky Mountain Front, where winds may gust up to 60
mph for the next few hours. Use caution if traveling in these 
areas. 

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 17, 11:00 AM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Oct 17, 11:00 AM MDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1100 AM MDT Thu Oct 17 2019

...Aviation Section Updated...

.SYNOPSIS...

Mild and breezy conditions continue today ahead of a Pacific cold
front. Areas of rain and mountain snow spread across Central and
Southwest Montana later today through Friday. Temperatures trend
cooler on Friday, as snow level drop to around 5000 feet. Strong
west winds develop across North-central Montana on Friday. A
stronger system arrives over the weekend, bringing more widespread
chances for rain and mountain snow, possibly slowing travel over
some mountain passes.

&&

.Update...

Morning update has been published, with only minor adjustments made
to nudge hourlies closer to observed trends and latest short term
guidance. Upper level trough was moving over the Pacific Northwest
this morning, with a surface low spinning over Central Alberta and a
Pacific cold front moving from west to east across the Pacific
Northwest and towards the Northern Rockies. This Pacific cold
front is expected to cross North Central and Southwest Montana
during the afternoon hours today, bringing a wind shift to the
west to slight northwest and period of breezy conditions. In
addition, precipitation is expected along and briefly following
the passage of this front, mainly along the Continental Divide and
over Southwest and into portions of Central Montana. Further to
the north over the plains of North Central Montana, primarily dry
conditions are expected today due to a dry low and mid-level
layer from the downsloping westerly winds. - Moldan

&&

.AVIATION...
Updated 1100 AM MDT Thu Oct 17 2019 (17/18Z TAF Period)

VFR conditions will continue to prevail through most of the
afternoon hours today across Southwest and North Central Montana,
however, lowering ceilings are expected through the afternoon as a
cold front advances toward Western Montana. MVFR or near-MVFR
conditions are then likely for the Southwest and Central Montana
terminals (i.e. KWYS, KEKS, KBZN, and KLWT) from late this afternoon
and through the early evening hours as numerous showers develop
along and immediately behind the westward advancing cold front, with
periods of rain or rain/snow mix this evening. Precipitation is then
expected to come to an end early Friday morning over Southwest and
Central Montana, but continue along the Continental Divide. Mountain
obscuration is expected from this afternoon and into Friday morning.
In addition to lowering ceilings and increasing precipitation
chances, winds will also become breezy and out of the west this
afternoon and evening. Winds will increase further over the plains
of North Central Montana on Friday, with mountain wave turbulence
and scattered low-level wind shear becoming increasingly likely
immediately downwind of the Rocky Mountain Front (impacting the
KCTB terminal). - Moldan

&&

.PREV DISCUSSION...
/ISSUED 520 AM MDT Thu Oct 17 2019/

Today and Friday...Mild and breezy conditions continue one more
day today as the upper level ridge axis shifts away to the east. A
progressive upper level trough is moving across the Pacific
Northwest this morning. Its associated cold front will cross the
Northern Rockies and spread through our central and southwest
Montana through this evening. Areas of rain and mountain snow are
expected with the frontal passage this evening, particularly
across Southwest Montana. Snow levels will drop from around 8000
feet today, to near 5000 feet by early Friday morning. Total
mountain snowfall will be limited to a few inches overnight with a
late change from rain to snow. A slushy accumulation of snow may
be possible on Southwest passes early Friday as the front moves
away to the east. A period of even stronger west winds is expected
across North-central Montana Friday afternoon. A High wind watch
remains in effect for possible high winds along and adjacent to
the Rocky Mountain Front Friday afternoon. However, confidence
remains low to moderate as the latest model guidance generally
keeps the strongest winds just below high wind warning criteria.

Saturday through Monday...The strong and moist westerly flow
continues through the weekend, producing ongoing chances for rain
and mountain snow. With ongoing upslope flow on westerly aspects,
expect snow accumulation over the Continental Divide and other
westerly slopes of central and Southwest Montana ranges. A rain
snow mix may be possible at times, particularly overnight, for the
lower elevation plains and valleys. However, little snow
accumulation is expected for these low elevation areas, but with
up to a foot accumulation in some higher elevation mountain
ranges. The most widespread push of moisture is expected late
Saturday overnight through Sunday morning as an upper level trough
crosses the region.

Next week, the unsettled northwesterly flow continues, maintaining
ongoing chances for mainly mountain precipitation. However, a
stronger system may arrive mid-week, possibly producing more
widespread areas of rain and mountain snow.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  63  41  49  35 /  40  30   0   0
CTB  58  37  45  30 /  10  10   0   0
HLN  61  39  48  33 /  50  30  10   0
BZN  65  31  46  29 /  50  90  20  10
WEY  54  21  36  19 /  20  60  50  20
DLN  58  31  45  29 /  60  50  10  10
HVR  63  39  53  32 /  10  10  10  10
LWT  64  37  48  31 /  10  80  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Friday evening Eastern
Glacier...Eastern Pondera...Liberty...Northern Rocky Mountain
Front...Southern Rocky Mountain Front...Toole.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.